Maryland, 2011Damaging Wind in Maryland, April 24, 2011
April 24, 2011 · NWS PHI · 1 event in 1 county or zone
A line of showers and thunderstorms developed south of a nearly stationary front over Pennsylvania and moved across the Eastern Shore during the late afternoon of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms developed south of a nearly stationary front over Pennsylvania and moved across the Eastern Shore during the late afternoon of the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 24, 3:03 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 24, 3:03 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT SUN APR 24 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE INTO OUR REGION AND THEN STALL IN
THE VICINITY TONIGHT. A SHORTWAVE WILL MOVE ALONG THE FRONT FROM
THE WEST THIS EVENING. THE STALLED FRONT THEN REVERSES AND MOVES
BACK NORTH AS A WARM FRONT ON MONDAY. A COLD FRONT IS THEN FORECAST
TO MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. HIGH
PRESSURE THEN RETURNS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COLD FRONT IS CURRENTLY JUST NORTH OF OUR AREA THIS AFTERNOON
AND WILL SLOWLY MOVE SOUTHWARD THROUGH THIS EVENING. THE FRONT
THEN STALLS ACROSS OR IN THE VICINITY OF OUR REGION AND HANGS
AROUND UNTIL MONDAY AFTERNOON.
THERE ARE SOME SHOWERS MOVING ACROSS THE NORTHERN ZONES, IN
ASSOCIATION WITH THE FRONT, AND ANOTHER AREA OF SHOWERS AN
THUNDERSTORMS DEVELOPING OFF TO OUR SOUTHWEST, IN ASSOCIATION WITH
A SHORTWAVE APPROACHING FROM THE WEST.
A SEVERE THUNDERSTORM WATCH HAS BEEN RAISED FOR MOST OF THE CWA
AND IS IN EFFECT UNTIL 9PM. THUNDERSTORMS GREATEST THREAT AT THIS
TIME LOOKS TO BE DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL.
PLEASE KEEP UP WITH THE LATEST UPDATES ON THE WEBSITE AS STORMS
MOVE TOWARD THE AREA.
ALSO, A SEABREEZE AND A BAY BREEZE HAVE DEVELOPED TODAY, WHICH
WOULD HELP TO LIMIT THUNDERSTORM ACTIVITY ALONG THE COASTAL STRIP
OF NEW JERSEY AND DELAWARE. HOWEVER, SHOULD A STRONG ENOUGH STORM
FORM, IT MAY STILL AFFECT THE COASTAL AREAS.
THE WAVE MOVES OFF TO THE EAST TONIGHT AND THE THREAT FOR SEVERE
WEATHER WILL DIMINISH GREATLY AS WE START TO LOSE DAYTIME HEATING
TONIGHT. OVERNIGHT, SHOWERS WILL DECREASE FROM SOUTH TO NORTH.
TEMPERATURES TONIGHT WILL BE ONT HE WARMER SIDE RANGING FROM THE
MID 50S TO THE MID 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE STALLED FRONT STARTS TO PUSH NORTHWARD DURING THE DAY ON
MONDAY AS A WARM FRONT. IT LOOKS LIKE IT WILL TAKE MOST OF THE DAY
FOR THE FRONT TO GET A MOVING BUT IT SHOULD CLEAR MOST THE REGION
BY MONDAY NIGHT AND THE ENTIRE REGION BY LATE MONDAY NIGHT OR
EARLY TUESDAY. THE COLD FRONT BEGINS TO LIFT BACK NORTH AS A WARM
FRONT ON MONDAY. INSTABILITY EXISTS AGAIN ON MONDAY AS WE ONCE
AGAIN MOVE INTO THE WARM SECTOR AND SEE AN INCREASE IN MOISTURE
FROM THE SOUTHWEST. GREATEST CHANCE FOR THUNDERSTORMS WILL LIKELY
BE FOCUSED IN THE AFTERNOON TO EVENING TIMEFRAME AND MORE LIKELY
TO OCCUR ACROSS THE NORTHERN ZONES, WHICH WILL BE CLOSER TO
FRONTAL BOUNDARY.
TUESDAY LOOKS TO BE THE NICE DAY OF THE COMING WEEK. TEMPERATURES
SHOULD BE ABLE TO WARM INTO THE UPPER 70S TO LOWER 80S WITH ONLY A
SMALL CHANCE OF SOME THUNDERSTORM OR SHOWER ACTIVITY ACROSS THE
NORTH, AGAIN INT HE VICINITY OF THE NOW STALLED WARM FRONT TO OUR
NORTH.
A COLD FRONT WILL BE WELL OFF TO THE WEST ON TUESDAY AND DOES
NOT LOOK LIKE IT WILL GET HERE UNTIL WEDNESDAY EVENING. HOWEVER,
THE BULK OF WEDNESDAY ALSO LOOKS NICE AHEAD OF THE FRONT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A WARM AND SHOWERY PERIOD WILL BEGIN THE EXTENDED PERIOD AS STRONG
HIGH PRESSURE WILL BE IN THE NORTH ATLANTIC WHILE A TROUGH WILL BE
SITUATED OVER THE MISSISSIPPI VALLEY. THESE FEATURES WILL GUIDE WARM
AND MOIST AIR ACROSS THE AREA. A LOW PRESSURE SYSTEM WILL BE
TRACKING ACROSS THE GREAT LAKES AND INTO SOUTHEAST CANADA FROM
WEDNESDAY NIGHT INTO EARLY FRIDAY. THE FEATURE LOOKS ABOUT 6-8 HOURS
SLOWER THAN YESTERDAY. A COLD FRONT WILL CROSS THE REGION WITH TSTMS
ON THURSDAY AFTERNOON OR EVENING. POPS WERE RAISED SLIGHTLY AND ARE
IN THE LOW LIKELY RANGE FOR THE SYSTEM. POPS BEFORE THIS (WED NGT)
AND AFTER FRONTAL PASSAGE (THU NIGHT) REMAIN IN THE CHC RANGE ATTM.
HIGH TEMPERATURES WILL BE ABOVE NORMAL THU WITH MOSTLY LOW 70S OVER
THE AREA. LOWS WED NIGHT WILL BE VERY MILD WITH LOW TO MID 60S.
TEMPERATURES WILL RETURN BACK TO NEAR NORMAL FRI AND SAT AFTER THE
COLD FRONT PASSES THE REGION. HIGH PRESSURE FROM THE MID WEST AND
TENN VALLEY WILL EVENTUALLY RIDGE ACROSS THE AREA...SO A MOSTLY DRY
PERIOD IS EXPECTED. AN UPPER TROUGH WILL CROSS THE REGION...SO A FEW
AFTERNOON SHOWERS WILL NOT BE OUT OF THE QUESTION FRI...THE POS LOOK
TOO LOW TO INCLUDE IN THE PRESENT FCST. HIGHS FRI WILL MOSTLY BE IN
THE MID TO UPPER 60S WITH TEMPERATURES A FEW DEGREES HIGHER ON SAT.
LOWS MOSTLY IN THE 40S WITH SOME LOW 50S ACROSS THE METRO AREAS.
THE HPC GUIDANCE IS INDICATING A WARM FRONT ACROSS THE AREA SUN
MORNING. THE HIGH WILL HAVE PASSED OFF THE COAST BY THEN AND WE WILL
BE IN A WARM ADVECTION PATTERN. YESTERDAYS HPC GUIDANCE DIDN'T HAVE
THIS FEATURE AND THE 00Z ECMWF IS STILL MOSTLY HOLDING ANY
SIGNIFICANT QPF TO THE WEST FOR NEXT SUN. FOR NOW I WILL JUST
INDICATE A SLGT CHC FOR NEXT SUN. TEMPERATURES WILL BE A LITTLE
ABOVE NORMAL NEXT SUN.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS CONTINUE THIS AFTERNOON AS THE FRONTAL BOUNDARY SLIPS
EVER SO SLOWLY SOUTH. A FEW SHOWERS HAVE MOVED INTO OUR EXTREME
NORTHWEST AREAS ACCOMPANIED BY SC CIGS. ELSEWHERE NOTHING MORE
THAN SOME MID AND HIGH CLOUDS. THE FRONT WILL DROP INTO OUR AREA
LATE THIS AFTERNOON INTO THE NIGHTTIME HOURS ACCOMPANIED BY SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. MUCH OF OUR AREA REMAINS
UNDER A SLIGHT RISK FOR SEVERE WEATHER LATER THIS AFTERNOON AND
EVENING. SPS IS WATCHING AN AREA OF THUNDERSTORMS CURRENTLY MOVING
EAST NORTHEAST FROM WEST VIRGINIA. IF THIS AREA CAN MAINTAIN ITSELF,
IT WILL MOVE INTO OUR REGION DURING THE EVENING HOURS. IT IS
EXPECTED TO WEAKEN AS IT MOVES ACROSS OUR AREA BUT SHOWER ACTIVITY
ASSOCIATED WITH THE FRONTAL ZONE COULD CONTINUE UNTIL SHORTLY AFTER
MIDNIGHT. WHAT THIS BOILS DOWN TO IS VFR CONDITIONS, BRIEFLY LOWERING
IN SHOWERS AND THUNDERSTORMS. S TO SW WINDS 5 TO 10 MPH WILL BECOME
LIGHT AD VARIABLE OVERNIGHT AS WE GET INTO THE FRONTAL ZONE. LATER
TONIGHT WE COULD SEE SOME ST AND FOG WITH CONDITIONS LOWERING TO
MVFR AND POSSIBLY IFR. CONDITIONS WILL IMPROVE SLOWLY MONDAY
MORNING, RISING TO VFR BY MIDDAY. WINDS WILL BECOME E TO SE 5 TO
10 MPH WITH THE FRONT SITTING JUST TO OUR SOUTH.
OUTLOOK...
THE FRONT WILL BEGIN MOVING BACK NORTH AS A WARM FRONT MONDAY NIGHT.
A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE LATE MONDAY INTO EARLY
MONDAY NIGHT. COULD ALSO BE SOME LIGHT FOG LATE MONDAY NIGHT WITH
SOME LOWER CONDITIONS. VFR CONDITIONS WILL RETURN TUESDAY INTO
WEDNESDAY WHILE WE ARE IN THE WARM SECTOR. A STRONG COLD FRONT IS
THEN FORECAST TO CROSS THE FORECAST AREA LATE THURSDAY OR THURSDAY
NIGHT. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE
FRONT. LOWER CIGS/VSBYS ARE POSSIBLE IN ANY SHWRS/TSTMS.
&&
.MARINE...
WITH SEAS ON THE OCEAN WATERS DROPPING BELOW ADVISORY CRITERIA,
THE SMALL CRAFT ADVISORY WAS CANCELLED EARLIER TODAY. A FRONTAL
ZONE WILL DROP INTO OUR FORECAST AREA TONIGHT. THE FRONT IS
FORECAST TO STALL OVER OUR AREA LATER TONIGHT INTO MONDAY BEFORE
HEADING BACK NORTH AS A WARM FRONT LATE MONDAY OR MONDAY NIGHT.
NORTH OF THE FRONT, WINDS COULD BECOME E AROUND 10 KT FOR A
TIME LATE TONIGHT INTO MONDAY. THEN AS THE FRONT MOVES BACK NORTH,
WIND WILL SHIFT AROUND TO THE S AGAIN WITH SPEEDS INCREASING.
LOOKS LIKE WINDS AND/OR SEAS WILL REACH ADVISORY CRITERIA AGAIN,
POSSIBLY AS EARLY AS MONDAY NIGHT, AND CONTINUE UNTIL A COLD FRONT
CROSSES THE WATERS LATE THURSDAY OR THURSDAY NIGHT. OVERALL, IT
LOOKS LIKE A WEEK WITH A PROLONGED PERIOD OF MARINE FLAGS. WILL
HOLD OFF INITIATING A SMALL CRAFT ADVISORY FOR NOW, SINCE IT
WON'T START UNTIL MONDAY NIGHT.
&&
.HYDROLOGY...
WITH FFG AND FFH VALUES STILL LOW UP NORTH (WHERE IN EXCESS OF 0.75
INCHES OF RAIN FELL YESTERDAY IN SPOTS), WE CAN'T RULE OUT THAT A
WIDESPREAD HEAVY CONVECTIVE RAIN WOULD CAUSE FLOODING ALONG THE
PASSAIC RIVER BASIN AGAIN. ANY HEAVY DOWNPOUR THROUGHOUT MUCH OF
THE FORECAST AREA COULD CAUSE LOCALIZED FLOODING. WE HAVE
ADDRESSED THIS IN THE HWO.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
HYDROLOGY...DELISI
Hazardous weather outlook, Apr 24, 2:49 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT SUN APR 24 2011
NJZ001-PAZ054-055-252000-
SUSSEX-CARBON-MONROE-
349 PM EDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ008-252000-
MORRIS-
349 PM EDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS.
RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING. IF WIDESPREAD MODERATE TO HEAVY
RAIN OCCURS, THERE MAY BE RENEWED FLOODING ALONG THE PASSAIC RIVER
BASIN INTO EARLY IN THE WORK WEEK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007-009-010-PAZ060>062-252000-
WARREN-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
349 PM EDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS.
RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ067>071-
252000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
349 PM EDT SUN APR 24 2011
...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
RAINFALL AMOUNTS IN THUNDERSTORMS MAY BE MODERATE TO HEAVY,
RESULTING IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-NJZ014-024>026-252000-
INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
349 PM EDT SUN APR 24 2011
...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
RAINFALL AMOUNTS IN ANY THUNDERSTORMS COULD BE MODERATE TO HEAVY,
AND COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-252000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
349 PM EDT SUN APR 24 2011
...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-252000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
349 PM EDT SUN APR 24 2011
...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 24, 3:08 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SUN APR 24 2011
DEZ001-002-MDZ008-012-015-019-020-242100-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
TALBOT MD-
408 PM EDT SUN APR 24 2011
...A THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT
PARTS OF NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE
BETWEEN 515 PM AND 615 PM...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM TO THE NORTHWEST OF WASHINGTON DC. IT WAS MOVING
EAST AT 45 MPH. AT THAT SPEED...THE STORM WILL MOVE ACROSS PARTS OF
NORTHEASTERN MARYLAND AND NORTHERN AND CENTRAL DELAWARE BETWEEN 515
PM AND 615 PM.
THE THUNDERSTORM WAS PRODUCING STRONG WIND GUSTS...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY RAIN.
IF THE STORM MAINTAINS ITS INTENSITY AS IT NEARS CHESAPEAKE BAY...A
SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF NORTHEASTERN
MARYLAND AND NORTHERN AND CENTRAL DELAWARE.
LAT...LON 3874 7624 3876 7623 3866 7634 3884 7625
3881 7621 3883 7620 3885 7638 3904 7631
3904 7629 3900 7617 3918 7627 3949 7598
3972 7623 3981 7544 3947 7559 3895 7531
3883 7572 3865 7571 3857 7605
IOVINOThunderstorm Wind, Kent
- When
- April 24, 4:45 PM EST
- Where
- Kent County, Millington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.250, -75.850
The gust front from a severe thunderstorm knocked down several large tree limbs in Millington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 20117 deaths · 59 injured · $240 million · EF3 · 209 events
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 2011$2.2 million · EF2 · 31 events
- Rip Current in Florida, April 24, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Texas, April 24 to 25, 2011$502,000 · 2.75 in hail · 68 events
- Flash Flood and Flooding in Missouri, April 24 to 30, 2011$4.8 million · 6 events
- Flooding in Missouri, April 24 to 30, 2011$1.3 million · 11 events
- Tornadoes and Flash Flooding in Oklahoma, April 24 to 25, 2011$220,000 · EF0 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 25, 2011$150,000 · EF0 · 38 events
- Flash Flooding and Hail in Arkansas, April 24 to 25, 2011$175,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Kentucky, April 24 to 25, 2011$130,000 · 1.25 in hail · 16 events
- Flooding in Illinois, April 24 to 30, 2011$110,000 · 19 events
- Tornado in Arkansas, April 24, 2011$70,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299720.